Alert archive / Wisconsin / River Flood Warnings in 2018
River Flood Warning 52, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Jun 27, 2018, 9:56 AM CDT for Lafayette County, Wisconsin. It took effect at Jun 27, 2018, 11:46 AM CDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2018, 9:56 AM CDT (14:56 UTC)
- In effect from
- Jun 27, 2018, 11:46 AM CDT
- Expired
- Jun 27, 2018, 9:39 PM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lafayette County, WI
The radar
The Milwaukee radar (KMKX), 110 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecatonica River near Blanchardville (BCHW3).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05433000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
707
WGUS43 KMKX 271456
FLWMKX
Flood Warning
National Weather Service Milwaukee/Sullivan WI
956 AM CDT Wed Jun 27 2018
...The National Weather Service in Milwaukee/Sullivan has issued a
flood warning for the following rivers in Wisconsin...Illinois...
East Branch Pecatonica River Near Blanchardville affecting
Lafayette County
Fox River Near New Munster affecting Lake and Kenosha Counties
&&
WIC065-280255-
/O.NEW.KMKX.FL.W.0052.180627T1646Z-180628T1200Z/
/BCHW3.1.ER.180627T1646Z.180627T1800Z.180628T0000Z.NO/
956 AM CDT Wed Jun 27 2018
The National Weather Service in Milwaukee/sullivan has issued a
* Flood Warning for
The East Branch Pecatonica River Near Blanchardville.
* At 8:00 AM Wednesday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* Impact...At 11.0 feet...Floodwaters cover a portion of Highway H
and floodwaters are into McKellar Park in Blanchardville.
&&
LAT...LON 4283 8992 4284 8984 4279 8981 4272 8984
4272 8991 4279 8991
$$
ILC097-WIC059-280255-
/O.NEW.KMKX.FL.W.0053.180628T0000Z-180629T1800Z/
/NMSW3.1.ER.180628T0000Z.180628T0600Z.180629T1200Z.NO/
956 AM CDT Wed Jun 27 2018
The National Weather Service in Milwaukee/sullivan has issued a
* Flood Warning for
The Fox River Near New Munster.
* At 9:00 AM Wednesday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* Impact...At 11.0 feet...Floodwaters begin to affect 77th St. in the
Town of Wheatland. Floodwaters are near some homes along Highway W
in the Village of Salem Lakes and Town of Wheatland areas.
&&
LAT...LON 4262 8832 4262 8814 4252 8813 4245 8811
4245 8827 4255 8825
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Wed Thu Fri Sat
Blanchardville 11.0 9.0 10.69 08 AM 06/27 11.0 7.9 6.1 6.0
New Munster 11.0 10.0 10.61 09 AM 06/27 11.0 11.2 10.8 10.3
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Blanchardville 10.69 08 AM 06/27 4.79 11.10 01 PM 06/27
New Munster 11.69 05 PM 06/22 0.40 11.20 01 AM 06/28
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from October through March and for 24
hours into the future from April through September.
Blanchardville: 6 am-noon Wed Jun 27 0.00
Blanchardville: noon-6 pm Wed Jun 27 0.00
Blanchardville: 6 pm-midn Wed Jun 27 0.00
Blanchardville: midn-6 am Thu Jun 28 0.00
Blanchardville: 6 am-noon Thu Jun 28 0.00
Blanchardville: noon-6 pm Thu Jun 28 0.00
Blanchardville: 6 pm-midn Thu Jun 28 0.00
Blanchardville: midn-6 am Fri Jun 29 0.00
New Munster: 6 am-noon Wed Jun 27 0.00
New Munster: noon-6 pm Wed Jun 27 0.00
New Munster: 6 pm-midn Wed Jun 27 0.00
New Munster: midn-6 am Thu Jun 28 0.00
New Munster: 6 am-noon Thu Jun 28 0.00
New Munster: noon-6 pm Thu Jun 28 0.00
New Munster: 6 pm-midn Thu Jun 28 0.00
New Munster: midn-6 am Fri Jun 29 0.001 follow-up statement
027
WGUS83 KMKX 280239
FLSMKX
Flood Statement
National Weather Service Milwaukee/Sullivan WI
939 PM CDT Wed Jun 27 2018
...The Flood Warning is cancelled for the following river in Wisconsin...
East Branch Pecatonica River near
Blanchardville
&&
WIC065-280309-
/O.CAN.KMKX.FL.W.0052.000000T0000Z-180628T1200Z/
/BCHW3.1.ER.180627T1745Z.180627T2000Z.180627T2010Z.NO/
939 PM CDT Wed Jun 27 2018
The Flood Warning is cancelled for
The East Branch Pecatonica River Near Blanchardville.
* At 8 PM Wednesday the stage was 10.3 feet.
* Flood stage is 11.0 feet.
* The fell below flood stage around 3 PM Wednesday.
* Forecast...The river is forecast to fall to near 6 feet by Friday
evening.
&&
LAT...LON 4283 8992 4284 8984 4279 8981 4272 8984 4272 8991 4279 8991
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Thu Fri Sat Sun
Blanchardville 11.0 9.0 10.26 8 PM 6/27 7.0 6.1 6.0 6.0
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Blanchardville 11.02 3 PM 6/27 3.61 9.30 1 AM 6/28
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through September.
Blanchardville: 6 pm-midn Wed Jun 27 0.00
Blanchardville: midn-6 am Thu Jun 28 0.00
Blanchardville: 6 am-noon Thu Jun 28 0.00
Blanchardville: noon-6 pm Thu Jun 28 0.00
Blanchardville: 6 pm-midn Thu Jun 28 0.00
Blanchardville: midn-6 am Fri Jun 29 0.00
Blanchardville: 6 am-noon Fri Jun 29 0.00
Blanchardville: noon-6 pm Fri Jun 29 0.00What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jun 27, 6:26 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 27, 6:26 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 626 AM CDT Wed Jun 27 2018 .UPDATE... A few showers and sprinkles will persist for another couple of hours as the low pressure system moves east. && .AVIATION(12Z TAFS)... LIFR conditions early will improve to IFR by mid day, with ceilings then lifting and scattering out to MVFR by afternoon, and VFR by evening. Winds today will be from the north today, becoming westerly this evening and tonight. Some stronger gusts are possible this morning, but speeds will decrease as the day goes on. && .PREV DISCUSSION... (Issued 314 AM CDT Wed Jun 27 2018) SHORT TERM... Today And Tonight...Forecast Confidence Is High. Low clouds and some areas of fog are occurring across the region early this morning, as the system that brought the rain and thunderstorms to the area on Tuesday continues to push east across Michigan. Will continue to watch visibility trends closely this morning, but for now, it looks like north winds are just strong enough to keep the fog from getting too dense. Despite short wave ridging building into the area, low level moisture will be rather slow to clear, with clouds sticking around into at least this afternoon, and perhaps this evening for a few spots. Light showers and sprinkles will linger this morning as well, along with the fog. Winds will be from the north today, and should be somewhat breezy this morning before the pressure gradient starts to weaken by afternoon. Temperatures today are expected to reach the upper 70s. Temperatures tonight will fall into the mid 60s, with light west winds. Some patchy fog is again possible. Thursday Through Thursday Night...Forecast Confidence Is Medium. Models agree that high pressure to the southeast of the area will keep things dry Thursday. Temperatures will be warm, with middle 80s expected over most of the area per 925 mb temperature output on models. Lake breeze is expected to cool things down near the lake in the afternoon. There is some uncertainty later Thursday night into early Friday morning with the possibility for elevated convection. The NAM/ECMWF/Canadian models are focusing any convection well to the northwest of the area by 12Z Friday, where the low level jet is pointing into. The GFS and Canadian do hint at some light QPF over the area 12Z Friday, with southern Wisconsin on the edge of the low level jet axis. Low level warm air advection does push into the area during this time. Area forecast soundings show fairly robust elevated CAPE over the area later Thursday night into early Friday morning. However, parcels would need to be lifted from around 700 mb or higher, and the effective shear is rather weak. Thus, kept only small chances for thunder in the far west later Thursday night. Friday Through Saturday Night...Forecast Confidence Is High. The main issue this period will be the hot and humid conditions expected Friday into Saturday across the area. Steady warm air advection in the low levels will bring 925 mb temperatures into the upper 20s Celsius range Friday afternoon, and in the middle 20s Celsius range Saturday. This should combine with robust low level mixing to bring highs into the middle 90s over a good portion of the area Friday. There will be cooler temperatures for a time near Lake Michigan, especially north of Milwaukee, until winds veer offshore later in the day. Thus, lower 90s still should occur in the east, except north of Port Washington with onshore winds lingering. Highs Saturday should reach the lower 90s across the entire area with gusty southwest winds. Lows Friday night will remain in the middle to perhaps upper 70s. Heat index values may reach the 105 to 108 degree range inland Friday, exceeding Excessive Heat Warning criteria. Values of 97 to 104 are forecast elsewhere Friday, and in the 100 to 103 degree range Saturday, which would exceed Heat Advisory criteria. Thus, likely will need heat headlines for this period in later forecasts. Will continue to highlight heat messaging in Hazardous Weather Outlook and Situation Report. Models are showing a cold front moving east across the area either later Saturday night or early Sunday morning. There looks to be a good amount of upward vertical motion associated with the front, with some upper divergence from the right rear quadrant of a jet streak at 250 mb. A 500 mb vorticity maximum also crosses the area, with the southwesterly low level jet increasing in magnitude over the area. There is decent deep layer bulk shear and mean layer CAPE over the area, which may lead to strong to severe storms. Thus, continued the increasing chances for showers and thunderstorms for Saturday night into early Sunday morning. LONG TERM... Sunday Through Tuesday...Forecast Confidence Is Medium. Thunderstorm chances should diminish as the day goes on, as the front moves off to the east. High pressure then brings quiet weather for Sunday night into Monday. Highs should be in the middle 80s Sunday and Monday, with westerly winds Sunday and onshore winds Monday. Nearly zonal flow aloft Sunday into Monday may become more of a ridge over the area Tuesday. It may flatten out and allow for convection to roll into the area in the middle to later portions of the holiday week. For now, left consensus blended model PoPs and temperatures going. This period will need watching, given the large amounts of outdoor activities expected with the holiday week. AVIATION(09Z TAFS)... IFR to LIFR cigs and fog are in place across the area this morning. Conditions should improve a bit after sunrise, at least in the visibility department, as north winds increase. Expect the low clouds to stick around through the morning, before they begin to lift and scatter out this afternoon. Winds today will be northerly, with a few gusts in the 10-15 knot range this morning, before winds weaken this afternoon and evening, while becoming more westerly. Some fog is possible again tonight and early Thursday morning, but for now it looks fairly patchy in nature. MARINE... North to northwest winds will be briefly gusty this morning, before weakening as the day goes on. Waves will be 2-3 feet this morning, diminishing to a foot or less by tonight. Quiet conditions are expected on Thursday, before winds increase from the south Friday. Depending on the exact fetch, waves may approach Small Craft levels north of Port Washington on Friday, especially closer to open waters. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Boxell Today/Tonight and Aviation/Marine...Boxell Thursday THROUGH Tuesday...99
Hazardous weather outlook, Jun 27, 3:34 AM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 334 AM CDT Wed Jun 27 2018 WIZ046-047-051-052-056>060-062>072-280845- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 334 AM CDT Wed Jun 27 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Patchy dense fog is possible early this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a slight chance for thunderstorms later Thursday night west of Madison. Hot and humid conditions are expected on Friday and Saturday. Heat index values may top out in the 100 to 108 degree range Friday, and in the 100 to 103 degree range Saturday. There is a chance for thunderstorms Saturday afternoon into Sunday morning, with the best chances north and west of Madison Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-280845- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 334 AM CDT Wed Jun 27 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight Patchy dense fog is possible early this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds and waves may reach Small Craft Advisory levels Friday into Friday night, mainly north of Port Washington. There is a chance for thunderstorms Saturday night into Sunday morning. Wood www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:56 AM CDT | River Flood Warning | MKX | Kenosha | 54 hr |
Nearby
River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.